skip to main content

Dangers of driving after taking hay fever medication

hay fever medication

So far, the summer of 2018 has seen a higher-than-average pollen count affecting drivers across the country. This rise in pollen has seen many people turning to stronger medication to fight the effects of hay fever as they try to continue on with their everyday lives. 

However, hay fever medication could be putting many drivers unknowingly at risk as revealed in a new study from confused.com. The research shows that 58% of motorists who suffer from hay fever have driven shorty after taking anti-allergy tablets which may impair their performance behind the wheel. 

10% of hay fever sufferers admitted that they still drive whilst knowing that their medication affects their driving ability. Common problems cited in the survey include; drowsiness, slower action times and compromised vision. 

Drivers who are relying on their medication to keep symptoms at bay are warned to always read the packaging carefully. Confused.com's survey cites that two-thirds of drivers feel that there should be clearer warnings about the impact of the medication on an individuals driving capabilities. 

Fleet and transport managers, and those who drive frequently or for long periods of time in particular should carefully consider their hay fever medication choices. Penalties for driving whilst impaired by medication or illegal drugs can be severe and affect insurance premiums for years to come.

Back to News